Alert archive / New York / Small Craft Advisories in 2023

Small Craft Advisory 88, NWS Buffalo, NY

September 26, 2023

NWS Buffalo, NY issued this small craft advisory at Sep 26, 2023, 12:55 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 26, 2023, 12:55 PM EDT (16:55 UTC)
Expired
Sep 26, 2023, 7:18 PM EDT
In force
6 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

824 
WHUS71 KBUF 261655
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1255 PM EDT Tue Sep 26 2023

LOZ042-270000-
/O.NEW.KBUF.SC.Y.0088.230926T1655Z-230927T0000Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
1255 PM EDT Tue Sep 26 2023

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...East winds 15 to 25 knots and waves up to 4 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
1 follow-up statement
459 
WHUS71 KBUF 262318
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
718 PM EDT Tue Sep 26 2023

LOZ042-270030-
/O.CAN.KBUF.SC.Y.0088.000000T0000Z-230927T0000Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
718 PM EDT Tue Sep 26 2023

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds are diminishing and will continue to subside this evening...
therefore the Small Craft Advisory has been cancelled.

$$

JJR

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Sep 26, 10:24 AM EDT, 2 hours 31 minutes earlier.

Area forecast discussion, Sep 26, 10:24 AM EDT, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1024 AM EDT Tue Sep 26 2023

.SYNOPSIS...
High pressure over Quebec will sag southwards across northern New
England during the course of the week. While this will guarantee
fair uneventful weather through at least Wednesday night...a few
nuisance showers may be possible Thursday and Friday. Temperatures
this week will average near normal but will surge solidly above
normal for the weekend and early next week.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
Visible satellite imagery shows a mix of sun and clouds across
western and north central NY this morning. Drier air will
continue to move into the region today and a clearing trend
will continue across most of the region. Clouds will likely
linger across the western Southern Tier today.

The Canadian sfc high will settle south across the St Lawrence
valley tonight and Wednesday. This will promote fair dry weather
throughout western and north central New York with temperatures
averaging within a couple degrees of normal.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
This period will feature the only real chance for portions of our
area to see at least little bit in the way of measurable rainfall in
an otherwise mainly dry forecast through at least this weekend, and
possibly into next week.

Weakening upper level trough will slowly drift east across the
western Great Lakes Wednesday night, while strong surface Canadian
high pressure remains ridged across New York State and New England
providing dry weather and seasonable temperatures. Despite good
radiational cooling conditions across much of the area (exception
being southwestern NYS where cloud cover increases), a bit warmer
airmass overall and slightly more elevated surface winds than the
previous night, should help keep the threat for any frost minimal.
Expect lows around 40 across Tug Hill/western Dacks, with low to mid
40s elsewhere. Some valley fog will be possible once again later
Wednesday night into mid morning Thursday.

High pressure will be tough to budge into Thursday as well, with
mainly dry weather expected to continue across the bulk of the
region. However, as the weakening upper trough edges eastward and
inverted surface trough extends northeast across Lake Erie into
western NY, a few light showers will be possible across far western
NY toward the tail end of the day. Warmest temperatures will be
found toward the Saint Lawrence Valley where highs may touch the low
70s with much more in the way of sunshine expected. Elsewhere highs
will be mainly in the upper 60s, with low to mid 60s across the
interior Southern Tier owed to cloudy conditions.

Best chance for any measurable rainfall will come Thursday night
into the first half of Friday as weak upper level trough crosses
over the region. Chance for some scattered showers will be greatest
(30%-40%) toward the NY/PA line where the better moisture will be
located, with areas toward the Saint Lawrence Valley standing a good
possibility of remaining completely dry. High pressure will then
reestablish itself with dry conditions likely across all of western
and northcentral NY by Friday afternoon. The majority of the region
will see highs in the mid to upper 60s, with some low 70s possible
across the lake plains and toward the Saint Lawrence Valley where
more sunshine is likely.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
High pressure will dominate the long term period bringing an
extended period of mainly, if not completely dry conditions across
western and northcentral NY. Otherwise, a day-to-day warming can be
expected with daytime highs mainly in the upper 60s to low 70s on
Saturday, rising well into the 70s across the entire area for the
second half of the weekend and start of the new work week. Some
upper 70s to near 80 are not out of the question across the lake
plains, Genesee Valley and Finger Lakes region. Very dry air in
place will lead to quite the diurnal range in temperatures, with
lows dropping back into the upper 40s to mid 50s each night.

&&

.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
High pressure centered over Quebec will support fair VFR weather
across the bulk of the region through tonight. The exception will be
across the Southern Tier where cigs will average 2500-3500 feet.

Outlook...

Wednesday through Saturday...Mainly VFR.

&&

.MARINE...
High pressure over Quebec will drift south across the St Lawrence
valley and northern New England in the coming days. This will result
in moderate to occasionally fresh southeasterlies...an offshore flow
that will keep the bulk of any significant wave action in Canadian
waters.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...RSH
NEAR TERM...HSK/RSH
SHORT TERM...JM
LONG TERM...JM
AVIATION...HSK/RSH
MARINE...RSH
Hazardous weather outlook, Sep 26, 4:11 AM EDT, 8 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
411 AM EDT Tue Sep 26 2023

NYZ001>008-010>014-019>021-085-270815-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
411 AM EDT Tue Sep 26 2023

This Hazardous Weather Outlook is for western and north central New
York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-270815-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
411 AM EDT Tue Sep 26 2023

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Nearby

Small Craft Advisories in New York, 2023Every small craft advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.